Hail, Dewey
- When
- August 21, 5:00 PM CST
- Where
- Dewey County, Taloga
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.033, -98.967
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 21, 1:52 PM CST, 3 hours 8 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
252 PM CDT SUN AUG 21 2005
.DISCUSSION...
WET PATTERN CONTINUES FOR NW HALF OF THE FA. SHOWERS AND ISOLD
TSTMS HAVE PERSISTED FOR MUCH OF THE DAY FROM ERN TX PANHANDLE
INTO PARTS OF NW OK IN ADVANCE OF S/W MOVING SLOWLY EWD FROM TX
PANHANDLE. WITH VERY MOIST AMS REMAINING IN PLACE HEAVY RAIN IS A
THREAT OVERNIGHT. HEAVY RAIN DURING THE PAST WEEK AND IN PORTIONS
OF WRN AND CNTRL OK AGAIN LAST NIGHT HAS LEFT FFG VALUES REL LOW.
WITH VORT MAX DRIFINTG EWD OVERNIGHT AND MOD LLJ ENHANCING LIFT
EXPECT PRECIP TO BE REL WIDESPREAD OVER THE NW HALF OF THE FA.
WEAK LOW LVL FEATURES MAKE IT MORE DIFF TO PINPOINT FOCUS OF HEAVY
RAIN THREAT...BUT THINK THE THREAT OF HEAVY RAIN IS SUFFICIENT TO
ISSUE FFA FROM WCNTRL INTO CNTRL AND NCNTRL OK FOR TONIGHT. PRECIP
THREAT REMAINS HIGH INTO TUESDAY AS YET ANOTHER WEAK UPR DRIFTS
OVER THE AREA AND MOISTR REMAINS PLENTIFUL. AFTER THAT TREND OF
DECREASING POPS AND INCREASING TEMPS FROM PREV FCST STILL LOOKS
GOOD AND WILL NOT MAKE ANY BIG CHANGES.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 71 87 69 88 / 60 50 40 40
HOBART OK 69 90 70 91 / 70 30 40 30
WICHITA FALLS TX 73 93 70 92 / 30 30 30 30
GAGE OK 65 86 66 89 / 60 40 40 30
PONCA CITY OK 70 85 67 86 / 70 60 40 40
DURANT OK 74 91 71 90 / 30 30 30 40
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 7 AM MONDAY FOR OKZ006-
OKZ007-OKZ011-OKZ012-OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-
OKZ019-OKZ021-OKZ022-OKZ023-OKZ024-OKZ025-OKZ027-OKZ028-
OKZ029-OKZ033-OKZ034-OKZ035.
TX...NONE.
&&
02HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
646 AM CDT SUN AUG 21 2005
OKZ004>048-050>052-TXZ083>090-211700-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. SEVERE WEATHER IS NOT
ANTICIPATED...BUT SOME THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY
RAINFALL.
DISCUSSION...
SHOWERS AND THUNDERSTORMS THAT MOVED THROUGH PORTIONS OF OKLAHOMA
THIS MORNING ARE WEAKENING AND MOVING OUT OF THE AREA. ANOTHER AREA
OF SHOWERS AND THUNDERSTORMS OVER THE OKLAHOMA AND TEXAS PANHANDLES
AROUND SUNRISE IS SPREADING NORTHEAST AND SOME OF THE SHOWERS WILL
LIKELY AFFECT PORTIONS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS
LATER THIS MORNING.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY
AND OVERNIGHT. SOME OF THE THUNDERSTORMS WILL LIKELY PRODUCE HEAVY
RAINFALL IN SOME LOCATIONS AS ATMOSPHERIC MOISTURE REMAINS VERY DEEP
OVER THE AREA. HOWEVER...INSTABILITY WILL REMAIN SOMEWHAT LIMITED
AND WIND SHEAR WILL BE WEAK... THEREFORE NO ORGANIZED AREAS OF
SEVERE WEATHER ARE ANTICIPATED.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY AUG 22.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
THE CHANCE OF THUNDERSTORMS WILL CONTINUE MONDAY AND TUESDAY BEFORE
HIGH PRESSURE IN THE UPPER LEVELS OF THE ATMOSPHERE STRENGTHENS OVER
THE SOUTHERN PLAINS BY THE MIDDLE OF THE WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 505 PM CDT SUN AUG 21 2005 OKZ017-018-212230- BLAINE OK-KINGFISHER OK- 505 PM CDT SUN AUG 21 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE AND KINGFISHER COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF WATONGA AT 505 PM CDT...MOVING EAST AT 15 MPH. WINDS AROUND 50 MPH AND TORRENTIAL RAINFALL ARE POSSIBLE WITH THIS STORM. PEOPLE IN BLAINE AND KINGFISHER COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 518 PM CDT SUN AUG 21 2005 OKZ015-212245- DEWEY OK- 518 PM CDT SUN AUG 21 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF CAMARGO AT 518 PM CDT...MOVING EAST AT 20 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE ALONG WITH TORRENTIAL RAINFALL. PEOPLE IN DEWEY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 520 PM CDT SUN AUG 21 2005 OKZ023-034-035-037-038-212245- CADDO OK-COMANCHE OK-GREER OK-KIOWA OK-TILLMAN OK- 520 PM CDT SUN AUG 21 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO...COMANCHE...GREER... KIOWA AND TILLMAN COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM BOONE TO 7 MILES SOUTHWEST OF LONE WOLF AT 520 PM CDT...MOVING NORTHEAST AT 15 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE ALONG WITH TORRENTIAL RAINFALL. PEOPLE IN CADDO...COMANCHE...GREER...KIOWA AND TILLMAN COUNTIES... INCLUDING THE CITIES OF HOBART AND LAWTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 532 PM CDT SUN AUG 21 2005 TXZ083-212245- HARDEMAN TX- 532 PM CDT SUN AUG 21 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN COUNTY. A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST OF GOODLETT AT 532 PM CDT...MOVING NORTHEAST AT 20 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THE VERY HEAVY RAINFALL. WR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 547 PM CDT SUN AUG 21 2005 OKZ018-212300- KINGFISHER OK- 547 PM CDT SUN AUG 21 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KINGFISHER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 18 MILES SOUTH OF KINGFISHER AT 547 PM CDT. THE STORM WAS MOVING EAST AT 25 MPH. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. VERY HEAVY RAINFALL WILL OCCUR AS THE STORM MOVES ACROSS THE SOUTHERN HALF OF THE COUNTY. WR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 554 PM CDT SUN AUG 21 2005 OKZ015-212315- DEWEY OK- 554 PM CDT SUN AUG 21 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF TALOGA AT 554 PM CDT...MOVING EAST AT 25 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE ALONG WITH VERY HEAVY RAINFALL. WR
The Vance AFB radar (KVNX), 109 km away, was scanning. The volume nearest the first event began at 22:57 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
An Apco gas station had its awning roof blown off. The awning was found a block away. An auto body shop also sustained roof damage. Trees and large tree limbs were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473048, 5473049.